Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 10, 2008, 2:00 PM EDT for Orange County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2008, 2:00 PM EDT (18:00 UTC)
- Expired
- Sep 10, 2008, 2:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 101800
SVRMLB
FLC095-101845-
/O.NEW.KMLB.SV.W.0116.080910T1800Z-080910T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT WED SEP 10 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ORANGE COUNTY IN FLORIDA.
* UNTIL 245 PM EDT
* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD...OR NEAR BUENA
VENTURA LAKES...AND MOVING NORTHWEST AT 28 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
PINE CASTLE...PLEASURE ISLAND...EPCOT...ORLANDO...OAK RIDGE...WET N
WILD WATER PARK...DOCTOR PHILLIPS...UNIVERSAL STUDIOS...WINTER
PARK...BAY HILL...MAGIC KINGDOM...ORLOVISTA...FAIRVIEW SHORES...
WINDERMERE...MAITLAND...PINE HILLS...LOCKHART...OCOEE...WINTER
GARDEN...WEKIWA SPRINGS STATE PARK...APOPKA AND LAKE APOPKA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2874 8141 2872 8142 2870 8145 2864 8145
2864 8136 2841 8124 2836 8160 2858 8165
2859 8165 2860 8166 2873 8166
TIME...MOT...LOC 1800Z 139DEG 24KT 2841 8143
$$
RL2 follow-up statements
000
WWUS52 KMLB 101824
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT WED SEP 10 2008
FLC095-101845-
/O.CON.KMLB.SV.W.0116.000000T0000Z-080910T1845Z/
ORANGE FL-
224 PM EDT WED SEP 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN ORANGE COUNTY...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAKLAND TO OCOEE TO WINTER PARK...MOVING NORTHWEST AT
35 MPH.
A WIND GUST OF 60 MPH OCCURRED AT KISSIMMEE AIRPORT JUST BEFORE 2 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARCONA...FAIRVIEW SHORES...LAKE APOPKA...MAITLAND...LOCKHART...
EATONVILLE...PIEDMONT...APOPKA...PLYMOUTH...ZELLWOOD AND WEKIWA
SPRINGS STATE PARK
LAT...LON 2874 8141 2872 8142 2870 8145 2864 8145
2864 8136 2841 8124 2836 8160 2858 8165
2859 8165 2860 8166 2873 8166
TIME...MOT...LOC 1823Z 139DEG 24KT 2861 8168 2861 8157
2858 8134
$$
RL000
WWUS52 KMLB 101845
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT WED SEP 10 2008
FLC095-101852-
/O.EXP.KMLB.SV.W.0116.000000T0000Z-080910T1845Z/
ORANGE FL-
242 PM EDT WED SEP 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY WILL
EXPIRE AT 245 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE. HOWEVER STRONG GUSTY WINDS UP TO 45 TO 55
MPH...HEAVY DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
STILL POSSIBLE WITH THESE STORMS.
LAT...LON 2874 8141 2872 8142 2870 8145 2864 8145
2864 8136 2841 8124 2836 8160 2858 8165
2859 8165 2860 8166 2873 8166
TIME...MOT...LOC 1842Z 139DEG 24KT 2871 8178 2871 8167
2868 8144
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:35 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 10, 9:35 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EDT WED SEP 10 2008
.DISCUSSION...
...RISK OF RIP CURRENTS EXPECTED TO REMAIN ELEVATED INTO THE
UPCOMING WEEKEND...
...MORE SHOWER COVERAGE TODAY AND THU THEN DRIER THROUGH WEEKEND...
CURRENTLY-TONIGHT...HURRICANE IKE CONTINUES TO PUSH SLOWLY
WEST/NORTHWEST AWAY FROM THE WESTERN END OF CUBA. THE SYSTEM IS
FORECAST TO STRENGTHEN DURING THE DAY AS IT MOVES ACROSS THE OPEN
GULF OF MEXICO WATERS. A LARGE CIRRUS SHIELD EXTENDS WELL AWAY FROM
THE EYE AND COVERS MUCH OF THE AREA.
MORNING SOUNDINGS SHOW A MORE MOIST AIR MASS THAN YESTERDAY WITH
PRECIPITABLE WATER VALUES OVER 2 INCHES...AS A SOUTHEAST WIND FLOW
IS TAPPING TROPICAL AIR. HOWEVER...THE UPSTREAM NASSAU SOUNDING
SHOWS PRECIPITABLE WATER AT 1.99 INCHES...SO THIS IS NOT THE
SOUPIEST OF AIR MASSES. ALSO SOME SUBSIDENCE AT THE PERIPHERY OF
IKE IS IMPACTING THE AREA.
THE CIRRUS WILL LIMIT DAYTIME HEATING...BUT THE INCREASED MOISTURE
SHOULD FINALLY ALLOW AT LEAST SCATTERED COVERAGE OF SHOWERS. A FEW
LIGHTING STORMS ARE EXPECTED...WITH THE MAIN CHANCES BEING ACROSS
THE INTERIOR..ESPECIALLY NORTHERN SECTIONS. CELLS WILL CONTINUE TO
BE FAST MOVING...SO RAINFALL TOTALS WILL BE HELD TO AROUND A HALF
INCH WITH INDIVIDUAL CELLS. SPOTS THAT GET REPEATED SHOWERS MAY
RECEIVE AROUND AN INCH.
HAVE ALREADY UPDATED ZONES TO LOWER RAIN CHANCES TO 50 PERCENT
EXCEPT FOR THE NORTH INTERIOR WHERE I WILL HOLD ONTO 60 PERCENT.
&&
.AVIATION...THERE WILL BE A FEW MVFR CEILINGS THIS MORNING. FAST
MOVING SHOWERS IN A TROPICAL AIR MASS SHOULD PRODUCE BRIEF IFR
CONDITIONS THROUGH THE DAYLIGHT HOURS.
&&
.MARINE...CONDITIONS CURRENTLY ARE MARGINAL FOR ADVISORY CONDITIONS
WITH MAXIMUM SEAS REPORTED AT THE BUOYS AROUND 6 FEET AND WINDS
15-20 KNOTS. THOUGH THIS REPRESENTS EXERCISE CAUTION
CONDITIONS...WILL HOLD ONTO THE ADVISORY FOR THIS PACKAGE AS THE
PRESSURE GRADIENT SHOULD NOT DECREASE MUCH SINCE IKE IS FORECAST TO
STRENGTHEN DURING THE DAY. ALSO SOME FAST MOVING SQUALLS SHOULD
PRODUCE WIND GUSTS OF 25-30 KNOTS. OVERALL IT IS NOT A GOOD BOATING
DAY.
&&
.HYDROLOGY (PREVIOUS DISCUSSION)...A TROPICAL AIR MASS WILL YIELD A
HIGHER COVERAGE OF SHOWERS AND ISOLATED STORMS THROUGH THU. HOWEVER
QUICK CELL MOTION WILL CONTINUE AND ONLY A FEW SPOTS THAT RECEIVE
PERSISTENT SHOWERS OR ISOLATED STORMS SHOULD RECEIVE RAINFALL TOTALS
OF AN INCH OR TWO.
ANY RAINFALL OVER THE ST JOHNS BASIN THE NEXT 2 DAYS WILL ACT TO
AGGRAVATE ONGOING FLOODING AND WOULD HAMPER AN ALREADY SLOW
DECLINE IN RIVER STAGES. FOR THE LATEST INFORMATION ON ST JOHNS
RIVER FLOODING SEE THE RIVER FLOOD STATEMENT /MIAFLSMLB/.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE ATLC
COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT TO 60
NM.
&&
LASCODY/WEITLICHHazardous weather outlook, Sep 10, 10:52 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1052 AM EDT WED SEP 10 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1052 AM EDT WED SEP 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MORE MOIST ATMOSPHERE TODAY WILL LEAD TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THAT MOVE QUICKLY TO THE NORTHWEST THROUGH EARLY EVENING. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS TO 35 MPH AND OCCASIONAL LIGHTNING STRIKES CAN BE EXPECTED. ...RIP CURRENT IMPACT... A MODERATE RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE AT THE BEACHES TODAY...ESPECIALLY NEAR INLETS AND JETTIES. ...WIND AND SEA IMPACT... SEAS NEAR 7 FEET IN THE OPEN ATLANTIC AND SOUTHEAST WINDS AT 15 TO 20 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS AND SEAS WILL GRADUALLY DECREASE TONIGHT. ...RIVER FLOOD IMPACT... RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MIDDLE ST JOHNS RIVER. FLOODING AT GENEVA...SANFORD...DELAND AND ASTOR IS FORECAST TO CONTINUE FOR THE FORESEEABLE FUTURE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ONE MORE DAY OF HIGH RAIN CHANCES CAN BE EXPECTED THURSDAY. RAIN CHANCES SHOULD LOWER TO 20 PERCENT OR LESS FRIDAY THROUGH MONDAY THEN RETURN TO A MORE SEASONABLE 30 PERCENT ON TUESDAY. LINGERING LONG PERIOD SWELLS WILL CONTINUE TO KEEP THE RIP CURRENT RISK ELEVATED THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RL
In the hours before
Special weather statement, Sep 10, 12:18 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1218 PM EDT WED SEP 10 2008 FLZ053-054-058-059-101715- INDIAN RIVER-OKEECHOBEE-OSCEOLA-ST. LUCIE- 1218 PM EDT WED SEP 10 2008 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... NORTHEASTERN OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA COUNTY...ST. LUCIE COUNTY... AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A BAND OF STRONG STORMS FROM PORT SAINT LUCIE TO YEEHAW JUNCTION...MOVING NORTHWEST AT 30 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. WEITLICH
Special weather statement, Sep 10, 1:04 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 104 PM EDT WED SEP 10 2008 FLZ047-053-054-101800- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 104 PM EDT WED SEP 10 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY...INDIAN RIVER COUNTY...OSCEOLA COUNTY... AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG STORMS FROM SOUTH CENTRAL INDIAN RIVER COUNTY TO LAKE KISSIMMEE...MOVING NORTHWEST AT 30 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. WEITLICH
Special weather statement, Sep 10, 1:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 144 PM EDT WED SEP 10 2008 FLZ045-046-144-101830- ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 144 PM EDT WED SEP 10 2008 ...STRONG THUNDERSTORMS MOVING OUT OF OSCEOLA COUNTY INTO SOUTH LAKE AND TOWARDS METRO ORLANDO... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS MOVING ACROSS KISSIMMEE AND ST CLOUD...MOVING NORTHWEST AT 35 TO 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ANIMAL KINGDOM... BAY HILL...DOCTOR PHILLIPS AND PLEASURE ISLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:22 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| Sep 10, 1:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 24 min |
| Sep 10, 5:04 PM EDT | Tornado Warning | MLB | Osceola | 41 min |
| Sep 10, 5:45 PM EDT | Tornado Warning | MLB | Osceola | 60 min |
| Sep 10, 7:28 PM EDT | Special Marine Warning | MLB | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.